MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITANIUM STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITANIUM STAPLER; STAPLE, IMPLANTABLE
Catalog Number TL60
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # p5892f.Device evaluation summary: the analysis results showed that the tl60 device was received with the hook shroud opened by the seam and with a cartridge loaded on the device.The cartridge was returned fully fired.No functional test could be performed due to the condition of the device.The device was disassembled to verify the condition of the internal components and the device was noted to have the lockout slide tip and the adjusting knob damaged.The damage to the lockout slid tip and knob is consistent with an excessive force applied to the rotating knob when trying to dial down a locked device, causing the damage to the knob.It should be noted that the instrument has been designed with a lockout feature, which during the first application, prevents turning the adjusting knob unless the retaining pin is pushed completely forward.Please reference the instructions for use for additional information.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.Additional information was requested and the following was obtained: surgical procedure.Laparotomy plus gastrectomy.Reason for the surgery.Gastric ulcer.Was there damage / consequences to the patient due to the problem with the device? no.Was there a surgical delay due to the problem with the device? (no, yes and how long).No, the hospital was replenished as soon as possible and the stapler was replaced.Did there exist damage / consequences in the patient due to the surgical delay? no.What is the current status of the patient? discharged by the physician without consequences.Further event information was requested and the following was obtained: can you please clarify the event.When the device "is very hard" was the device difficult to fire? if yes, was the firing completed? if yes, was the staple line complete? was there any issue with the staple formation (unformed, malformed, legs straight)? when "at the time of shooting the device was opened", was the body of the device itself separated? response: the stapler became hard but in the end the dr.Did not shot because he felt tense.I think what happened is that it put too much tissue in the jaws and the pressure was so great that he felt that the stapler was going to open.
 
Event or Problem Description
It was reported that during a gastrectomy procedure, the stapler is very hard and at the time of shooting the device was opened.There were no patient consequences reported.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8217162
Report Number3005075853-2019-15490
Device Sequence Number1710292
Product Code GDW
UDI-Device Identifier10705036013181
UDI-Public10705036013181
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2022
Device Catalogue NumberTL60
Device Lot NumberP4T47H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2018
Initial Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1